Lie powers in prime degree

Bryant, R. M. and Stöhr, Ralph (2005) Lie powers in prime degree. The Quarterly Journal of Mathematics, 56 (4). pp. 473-489. ISSN 0033-5606

[thumbnail of 473.pdf] PDF
Restricted to Repository staff only

Download (191kB)


Let Lp(V) denote the pth Lie power of a finite-dimensional module V for a group G over a field of prime characteristic p, where Lp(V) is regarded as a submodule of the tensor power Tp(V). There is a natural homomorphism from Lp(V) onto the pth metabelian Lie power Mp(V). We show that the kernel of this homomorphism is a direct summand of Tp(V) and apply this result to the generic case where G is the general linear group on V and the field is infinite. In this case we find the indecomposable direct summands of Lp(V) and their multiplicities.

Item Type: Article
Subjects: MSC 2010, the AMS's Mathematics Subject Classification > 17 Nonassociative rings and algebras
MSC 2010, the AMS's Mathematics Subject Classification > 20 Group theory and generalizations
Depositing User: Ms Lucy van Russelt
Date Deposited: 16 Aug 2006
Last Modified: 20 Oct 2017 14:12

Actions (login required)

View Item View Item